Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 13, NWS Columbia, SC

April 15, 20184 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Apr 15, 2018, 1:42 PM EDT for 4 counties in South Carolina. It was in force for 48 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2018, 1:42 PM EDT (17:42 UTC)
Expired
Apr 15, 2018, 2:30 PM EDT
In force
48 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Aiken County, SC, Lexington County, SC, Newberry County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 24 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 1:55 PM EDTTSTM WND DMG8 Wnw Wagener, SCSPOTTER RELAYED REPORT OF MULTIPLE TREES DOWN AND POWER OUTAGE ON KIRKLAND ROAD IN NEW HOLLAND. RESIDENT ESTIMATED 50 MPH WINDS OR HIGHER BEFORE TAKING COVER.
Apr 15, 2:00 PM EDTTSTM WND DMG5 Sse Gilbert, SCA DOWNBURST OCCURRED ALONG A LINE PRODUCING SEVERE THUNDERSTORMS WINDS. THE WINDS WERE ESTIMATED TO RANGE FROM 80 TO 105 MPH. THE STRONG WINDS DAMAGED TWO SINGLE WIDE MOBILE HOMES. THE DAMAGE WAS MAINLY CONFINED TO A WINDOW, ROOF AND SHINGLE DAMAGE ALONG WITH
Apr 15, 2:03 PM EDTTSTM WND DMGLexington, SCTREE DOWN ON HOUSE AT 400 LAUREL DRIVE IN LEXINGTON.
Apr 15, 2:03 PM EDTTORNADO2 Ese Gilbert, SCNWS STORM SURVEY CONFIRMS A TORNADO IN GILBERT, SOUTH CAROLINA. THE TORNADO BEGAN NEAR TWO NOTCH ROAD NEAR HAYES CROSSING ROAD. THE TORNADO CONTINUED ON A NORTH TO NORTH-NORTHEAST PATH FOR APPROXIMATELY 3.0 MILES, CROSSING SEMM SEASE ROAD, WIRE ROAD, AND WALTE
Apr 15, 2:05 PM EDTTSTM WND DMG5 Sw Red Bank, SCTREE IN ROADWAY MCCARTHA ROAD AT PLATT SPRINGS DRIVE. TIME ESTIMATED BY RADAR.
Apr 15, 2:05 PM EDTTSTM WND GST 571 N Pelion, SCRICHLAND COUNTY MESONET SITE MEASURED A 57 MPH WIND GUST AT THE LEXINGTON COUNTY AIRPORT NEAR PELION. TIME ESTIMATED FROM RADAR.
Apr 15, 2:06 PM EDTTSTM WND DMG1 E Gilbert, SCROOF BLOWN OFF LARGE AGRICULTURAL BUILDING NEAR GILBERT ON SEMM SEASE RD BETWEEN WIRE ROAD AND HAYES CROSSING ROAD. DEBRIS LOFTED INTO TREE. PICTURES VIA TWITTER. LEXINGTON COUNTY ALSO REPORTS OTHER STRUCTURE DAMAGE NEAR GILBERT VIA TWITTER.
Apr 15, 2:09 PM EDTTSTM WND DMG3 Sse Red Bank, SCTRAINED SPOTTER REPORTS LARGE TREE ON HOUSE WITH DAMAGE TO BEDROOMS. TREE NOT ALL THE WAY THROUGH ROOF. TIME ESTIMATED BY RADAR.
Apr 15, 2:15 PM EDTTSTM WND DMG1 Nw Oak Grove, SCTREES AND POWERLINES DOWN REPORTED ON MINERAL SRINGS RD AT OAK DRIVE.
Apr 15, 2:15 PM EDTTORNADO2 Nne Lexington, SCCORRECTS PREVIOUS TORNADO REPORT FROM 2 NNE LEXINGTON. NWS STORM SURVEY CONFIRMED AN EF0 TORNADO. THE TORNADO DAMAGE BEGAN NEAR SADDLEBROOKE ROAD. THE TORNADO CONTINUED TO THE NORTH-NORTHEAST FOR APPROXIMATELY 0.4 MILES, ENDING ALONG KENWOOD DRIVE JUST BEFORE
Apr 15, 2:15 PM EDTTORNADO2 Nne Lexington, SCNWS STORM SURVEY CONFIRMED AN EF0 TORNADO. THE TORNADO DAMAGE BEGAN NEAR SADDLEBROOKE ROAD. THE TORNDO CONTINUED TO THE NORTH-NORTHEAST FOR APPROXIMATELY 0.4 MILES, ENDING ALONG KENWOOD DRIVE JUST BEFORE JOHN PRESTON DRIVE. NUMEROUS HARDWOOD AND SOFTWOOD TREES
Apr 15, 2:17 PM EDTTSTM WND GST 741 Ssw Springdale, SC74 MPH WIND GUST RECORDED AT COLUMBIA METRO AIRPORT ASOS.
Apr 15, 2:17 PM EDTTORNADO2 W Seven Oaks, SCCORRECTS PREVIOUS TORNADO REPORT FROM 2 W SEVEN OAKS. NWS STORM SURVEY CONFIRMED AN EF1 TORNADO. THE TORNADO DAMAGE BEGAN JUST NORTH OF THE SALUDA RIVER NEAR SALUDA SHOALS PARK AND WOODWINDS DRIVE. THE TORNADO CONTINUED TO THE NORTH-NORTHEAST FOR APPROXIMATELY
Apr 15, 2:17 PM EDTTORNADO2 W Seven Oaks, SCNWS STORM SURVEY CONFIRMED AN EF1 TORNADO. THE TORNADO DAMAGE BEGAN JUST NORTH OF THE BROAD RIVER NEAR SALUDA SHOALS PARK AND WOODWINDS DRIVE. THE TORNADO CONTINUED TO THE NORTH-NORTHEAST FOR APPROXIMATELY 1.4 MILES, ENDING NEAR LOCKNER ROAD BEFORE REACHING BO
Apr 15, 2:18 PM EDTTSTM WND DMG1 Sse Seven Oaks, SCTREES IN ROADWAY 2400 ASHLAND ROAD AND MARYDALE LANE.
Apr 15, 2:18 PM EDTTSTM WND GST 721 Ssw Pine Ridge, SCTRAINED SPOTTER REPORTED 72 MPH WIND GUST ON HOME WEATHER STATION. SMALL TO MEDIUM TREE LIMBS AND DEBRIS DOWN.
Apr 15, 2:19 PM EDTTSTM WND DMG2 Ne Lexington, SCTREES REPORTED DOWN 5119 SUNSET BLVD AND ALSO AT PLATT SPRINGS ROAD.
Apr 15, 2:20 PM EDTTSTM WND DMG2 Nne Lexington, SCTREES SNAPPED IN HALF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:13 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

690 
WUUS52 KCAE 151742
SVRCAE
SCC003-063-071-081-151830-
/O.NEW.KCAE.SV.W.0013.180415T1742Z-180415T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
142 PM EDT SUN APR 15 2018

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Newberry County in central South Carolina...
  Lexington County in central South Carolina...
  Northeastern Aiken County in central South Carolina...
  Saluda County in central South Carolina...

* Until 230 PM EDT.

* At 141 PM EDT, severe thunderstorms were located along a line
  extending from 6 miles northwest of Ridge Spring to 14 miles east
  of Aiken to near Williston, moving northeast at 55 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Law enforcement reported damaging wind gusts and downed 
           trees with this line of storms.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Lexington, West Columbia, Cayce, Irmo, Newberry, Red Bank, St. 
  Andrews, Batesburg-Leesville, Saluda, South Congaree, Pine Ridge, 
  Gaston, Prosperity, Ridge Spring, Chapin and Swansea.

This includes the following highways...
 Interstate 126 between mile markers 0 and 1.
 Interstate 20 in South Carolina between mile markers 22 and 64.
 Interstate 26 between mile markers 69 and 92, and between mile
markers 104 and 120.
 Interstate 77 between mile markers 0 and 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

Severe thunderstorms can produce large capsizing waves. If on or near
Lake Murray move into dock and take shelter!

&&

A Tornado Watch remains in effect until 700 PM EDT for central South
Carolina.

LAT...LON 3347 8153 3374 8175 3382 8166 3386 8183
      3391 8188 3442 8161 3428 8134 3424 8132
      3420 8134 3417 8130 3413 8131 3410 8127
      3410 8120 3407 8114 3401 8108 3387 8103
      3379 8105 3368 8112 3366 8119 3339 8150
TIME...MOT...LOC 1741Z 205DEG 46KT 3391 8174 3356 8148 3336 8142 

HAIL...<.75IN
WIND...70MPH
 
$$

CJR
1 follow-up statement
651 
WWUS52 KCAE 151826
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
226 PM EDT SUN APR 15 2018

SCC081-151834-
/O.CAN.KCAE.SV.W.0013.000000T0000Z-180415T1830Z/
Saluda SC-
226 PM EDT SUN APR 15 2018

...THE SEVERE THUNDERSTORM WARNING FOR SALUDA COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for central South
Carolina.

LAT...LON 3428 8134 3424 8132 3420 8134 3417 8130
      3413 8131 3410 8127 3410 8120 3407 8114
      3401 8108 3387 8103 3379 8105 3368 8112
      3366 8119 3356 8131 3399 8144 3406 8148
      3407 8147 3408 8149 3419 8156 3438 8154
TIME...MOT...LOC 1824Z 205DEG 46KT 3441 8146 3406 8120 3386 8114 

$$

SCC003-063-071-151830-
/O.CON.KCAE.SV.W.0013.000000T0000Z-180415T1830Z/
Newberry SC-Lexington SC-Aiken SC-
226 PM EDT SUN APR 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN NEWBERRY...LEXINGTON AND EAST CENTRAL AIKEN
COUNTIES...

At 224 PM EDT severe thunderstorms were located along a line 
extending from 10 miles southeast of Whitmire to near Irmo to near 
South Congaree, moving northeast at 55 mph.

HAZARD...70 mph wind gusts.

SOURCE...NWS Columbia measured 74 mph wind gust at the Columbia 
         Metropolitan Airport.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Lexington, West Columbia, Cayce, Irmo, Springdale, Oak Grove, Red
Bank, St. Andrews, South Congaree, Pine Ridge, Gaston, Prosperity,
Chapin, Swansea, Pelion, Gilbert, Summit, Salley, Little Mountain and
Perry.

This includes the following highways...
 Interstate 126 between mile markers 0 and 1.
 Interstate 20 in South Carolina between mile markers 43 and 64.
 Interstate 26 between mile markers 76 and 92, and between mile
markers 104 and 120.
 Interstate 77 between mile markers 0 and 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

&&

A Tornado Watch remains in effect until 700 PM EDT for central South
Carolina.

LAT...LON 3428 8134 3424 8132 3420 8134 3417 8130
      3413 8131 3410 8127 3410 8120 3407 8114
      3401 8108 3387 8103 3379 8105 3368 8112
      3366 8119 3356 8131 3399 8144 3406 8148
      3407 8147 3408 8149 3419 8156 3438 8154
TIME...MOT...LOC 1824Z 205DEG 46KT 3441 8146 3406 8120 3386 8114 

HAIL...<.75IN
WIND...70MPH
 
$$

CJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:28 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 15, 12:28 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1228 PM EDT Sun Apr 15 2018

.SYNOPSIS...
A strong cold front will cross the area this afternoon and
evening. Showers and thunderstorms will occur along and ahead of
the front with strong to severe thunderstorms possible. Dry
high pressure will return Monday through Wednesday. A moisture
limited cold front will cross the region Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Cold front continues marching toward the forecast area with
showers and thunderstorms currently in the Upstate. Instability
remains moderate across the Midlands with very high shear
values. Limiting the convection has been the cloudy
skies...however temperatures have risen into the upper 70s to
low 80s across the area. With the cold front crossing this
afternoon continue to expect the potential for severe weather
with the main threat being damaging winds and lower potential
for tornadoes and hail. With the threat for this afternoon Storm
Prediction Center has issued a tornado watch 52 for much of the
Midlands and CSRA through 7 pm.

Rainfall rates with thunderstorms upstream have been in the one
half to one inch per hour range so localized flooding will also
be possible...mainly in flood prone areas.

With the strong and gusty winds across the area the lake wind
advisory will remain in effect until 8 pm.

The cold front will move east of the area this evening into
early tonight with precipitation ending. Clouds will persist
through the overnight and with cold advection overtaking the
region low temperatures will be in the mid 40s to around 50.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
A dry westerly flow associated with ridging along the Gulf Coast
will dominate through Wednesday. The pressure gradient between
this ridge and low pressure well to the north combined with
mixing will result in breezy conditions during the days. The NAM
and GFS Bufkit momentum transfer tool suggests gusts 20 to 25
knots. Followed a guidance consensus for the high temperature
forecast. Leaned toward the higher low temperature guidance
because of mixing.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The medium-range models indicate dry conditions with ridging
mainly dominating through Saturday. Little moisture is depicted
with a cold front Thursday. Moisture may increase Sunday in an
onshore flow and ahead of a frontal system. The GFS and ECMWF
ensemble mean supports pops less than 20 percent through
Saturday and 20 to 30 percent Sunday.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Restrictions expected through much of the period as a strong
cold front crosses the region.

Cold front has moved close to the terminals and will move into
AGS/DNL in the next hour...CAE/CUB around 18z and OGB 19z. Main
concern remains the potential for damaging and erratic wind
gusts along with heavy rainfall. TSRA will impact each terminal
for about 2 hours with low cigs and SHRA for several hours
after thunder ends. Front will move offshore this evening with
conditions improving through the evening and early overnight
hours. Winds will remain strong and gusty through the entire
period.

EXTENDED AVIATION OUTLOOK...Strong and gusty winds expected
through Monday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory until 8 PM EDT this evening for GAZ040-
     063>065-077.
SC...Lake Wind Advisory until 8 PM EDT this evening for SCZ015-016-
     018-020>022-025>031-035>038-041.

&&
Hazardous weather outlook, Apr 15, 12:22 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
1222 PM EDT Sun Apr 15 2018

GAZ040-063>065-077-SCZ015-018-020>022-025>028-030-035>037-041-161630-
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Aiken-
Barnwell-Orangeburg-Calhoun-Bamberg-
1222 PM EDT Sun Apr 15 2018

...TORNADO WATCH 52 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

	Tornado Watch.
 	Lake Wind Advisory.

A strong cold front will move through the area this afternoon and
evening accompanied by a band of showers and thunderstorms. Some of
the thunderstorms could be severe with tornadoes and damaging winds
the primary threats. Small hail and locally heavy rainfall capable
of producing minor flooding are also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ016-029-031-038-161630-
Chesterfield-Lee-Sumter-Clarendon-
1222 PM EDT Sun Apr 15 2018

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

A strong cold front will move through the area this afternoon and
evening accompanied by a band of showers and thunderstorms. Some of
the thunderstorms could be severe with damaging winds the primary
threat. However, isolated tornadoes, hail, locally heavy rainfall
capable of producing minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 15, 10:54 AM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Columbia SC
1054 AM EDT SUN APR 15 2018

GAZ040-063-SCZ018-151515-
Lincoln GA-McDuffie GA-McCormick SC-
1054 AM EDT SUN APR 15 2018

...Showers with Strong Winds in Parts of Lincoln...
McDuffie and McCormick Counties....

At 1051 AM EDT...National Weather Service doppler radar indicated
showers with strong winds in parts of McCormick, Lincoln, and
Mcduffie Counties. These showers will continue through noon.
Thunderstorms may develop.

  HAZARD...Strong winds 40 to 50 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Thomson, McCormick, Lincolnton, Lake Strom Thurmond, Bobby Brown
State Park, Plum Branch, Willington, Mount Carmel and Mesena.

This includes Interstate 20 in Georgia between mile markers 166 and
176.

LAT...LON 3365 8258 3366 8251 3365 8249 3398 8265
      3396 8257 3402 8259 3408 8248 3406 8233
      3397 8230 3402 8225 3398 8220 3399 8215
      3370 8231 3364 8244 3359 8241 3355 8244
      3354 8241 3335 8252 3335 8255 3360 8265
TIME...MOT...LOC 1451Z 216DEG 17KT 3387 8237
Special weather statement, Apr 15, 12:31 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Columbia SC
1231 PM EDT SUN APR 15 2018

GAZ064-065-SCZ018-025-030-151715-
Richmond GA-Columbia GA-Aiken SC-McCormick SC-Edgefield SC-
1231 PM EDT SUN APR 15 2018

...Strong Thunderstorms Will Impact Portions of Richmond...
northeastern Columbia...western Aiken...southeastern McCormick and
Edgefield Counties Until 115 PM EDT....

...Mariners on Lake Strom Thurmond Should Seek Safe Harbor...

At 1229 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles southeast
of Lincolnton to 6 miles southeast of Hephzibah...and moving north at
50 mph.

  HAZARD...gusty winds 40 to 50 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of these storms include... Aiken,
Augusta, Grovetown, Evans, Martinez, Fort Gordon, Belvedere,
Edgefield, Hephzibah, Johnston, New Ellenton, Jackson, Trenton,
Parksville, Modoc and Murphys Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

&&

This includes the following highways...
 Interstate 20 in Georgia between mile markers 190 and 201.
 Interstate 20 in South Carolina between mile markers 0 and 25.
 Interstate 520 in Georgia between mile markers 1 and 15.
 Interstate 520 in South Carolina between mile markers 16 and 23.

LAT...LON 3369 8222 3376 8225 3398 8210 3398 8205
      3395 8204 3398 8190 3389 8187 3386 8183
      3384 8176 3355 8151 3325 8185 3326 8192
      3323 8198 3324 8206 3323 8209 3368 8228
TIME...MOT...LOC 1629Z 192DEG 52KT 3373 8230 3321 8204

CJR
Local storm report, Apr 15, 1:27 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
127 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     TSTM WND GST     5 SSE AUGUSTA           33.38N 81.97W
04/15/2018  M52 MPH          RICHMOND           GA   PUBLIC

            WIND GUST 52 MPH AT AUGUSTA BUSH FIELD.

&&

AWP
Local storm report, Apr 15, 1:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
131 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     TSTM WND DMG     1 SW AUGUSTA            33.45N 82.00W
04/15/2018                   RICHMOND           GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TREE DOWN ON POWER
            LINES ON HOLLIS ROAD.

&&

DA
Local storm report, Apr 15, 1:32 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
132 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     TSTM WND DMG     3 SW AUGUSTA            33.42N 82.03W
04/15/2018                   RICHMOND           GA   LAW ENFORCEMENT

            POWER LINES DOWN ON ANNE STREET.

&&

DA
Special weather statement, Apr 15, 1:34 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Columbia SC
134 PM EDT SUN APR 15 2018

SCZ020-026-151800-
Newberry SC-Saluda SC-
134 PM EDT SUN APR 15 2018

...Strong Thunderstorms Will Impact Portions of southeastern Newberry
and central Saluda Counties Until 200 PM EDT....

At 134 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Saluda, or 11 miles northwest of
Batesburg...moving northeast at 40 mph.

  HAZARD...gusty winds 40 to 50 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Newberry, Saluda, Prosperity, Little Mountain and Silverstreet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

&&

This includes Interstate 26 between mile markers 68 and 89.

LAT...LON 3420 8134 3418 8140 3414 8143 3412 8143
      3389 8173 3410 8184 3440 8165
TIME...MOT...LOC 1734Z 222DEG 37KT 3400 8170

CJR

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:56 AM EDTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more40 hr
Apr 15, 10:54 AM EDTSpecial Weather StatementCAEMcCormick21 min
Apr 15, 12:31 PM EDTSpecial Weather StatementCAEAiken, Edgefield44 min
Apr 15, 12:41 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield34 min
Apr 15, 1:12 PM EDTSevere Thunderstorm WarningCAEAiken, Barnwell33 min
Apr 15, 1:34 PM EDTSpecial Weather StatementCAENewberry, Saluda26 min
Apr 15, 2:09 PM EDTTornado WarningCAELexington21 min
Apr 15, 2:13 PM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Calhoun, Lexington, Orangeburg62 min
Apr 15, 2:18 PM EDTSevere Thunderstorm WarningCAECalhoun, Fairfield, Lexington, Newberry, Richland57 min
Apr 15, 2:23 PM EDTAreal Flood AdvisoryCAEFairfield, Lexington, Newberry, Richland2 hr
Apr 15, 2:40 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lancaster, Richland65 min
Apr 15, 2:43 PM EDTTornado WarningCAEFairfield17 min
Apr 15, 2:51 PM EDTTornado WarningCAEFairfield, Lancaster24 min
Apr 15, 3:01 PM EDTSevere Thunderstorm WarningCAEKershaw, Lancaster59 min
Apr 15, 3:32 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Kershaw, Lee, Orangeburg, Richland and 1 more58 min
Apr 15, 3:48 PM EDTSevere Thunderstorm WarningCAEChesterfield72 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.